Alert archive / Virginia / Wind Advisories in 2013
Wind Advisory 15, NWS Blacksburg, VA
NWS Blacksburg, VA issued this wind advisory at Oct 31, 2013, 4:43 AM EDT for Mercer County, Monroe County, Summers County, West Virginia; 27 counties in Virginia; 5 counties in North Carolina. It took effect at Oct 31, 2013, 4:00 PM EDT. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Oct 31, 2013, 4:43 AM EDT (08:43 UTC)
- In effect from
- Oct 31, 2013, 4:00 PM EDT
- Expired
- Nov 1, 2013, 7:00 AM EDT
- In force
- 15 hr
- Issued by
- NWS Blacksburg, VA
All 35 counties
Alleghany County, NC, Ashe County, NC, Surry County, NC, Watauga County, NC, Wilkes County, NC, Alleghany County, VA, Amherst County, VA, Bath County, VA, Bedford County, VA, Bland County, VA, Botetourt County, VA, Carroll County, VA, City of Buena Vista, VA, City of Covington, VA, City of Galax, VA, City of Lexington, VA, City of Radford, VA, City of Roanoke, VA, City of Salem, VA, Craig County, VA, Floyd County, VA, Franklin County, VA, Giles County, VA, Grayson County, VA, Montgomery County, VA, Patrick County, VA, Pulaski County, VA, Roanoke County, VA, Rockbridge County, VA, Smyth County, VA, Tazewell County, VA, Wythe County, VA, Mercer County, WV, Monroe County, WV, Summers County, WV
The radar
The Roanoke radar (KFCX), 23 km from the middle of the area, began a volume at 08:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Roanoke, VA (KRNK), launched 00:00Z, 8.7 hours before the alert went out and 86 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 11 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 876 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 113 m²/s²
- 0-3 km storm-relative helicity
- 141 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
416 WWUS71 KRNK 310843 NPWRNK URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BLACKSBURG VA 443 AM EDT THU OCT 31 2013 ...STRONG GUSTY WINDS LATE THIS AFTERNOON THROUGH EARLY FRIDAY MORNING... .LOW PRESSURE OVER THE CENTRAL PLAINS WILL INTENSIFY AND MOVE NORTHEAST TODAY THROUGH FRIDAY MORNING...RESULTING IN STRONG SOUTH TO SOUTHWEST WINDS. NCZ001>003-018-019-VAZ007-009>020-022>024-032>035-WVZ042>045- 312000- /O.NEW.KRNK.WI.Y.0015.131031T2000Z-131101T1100Z/ ASHE-ALLEGHANY NC-SURRY-WATAUGA-WILKES-TAZEWELL-SMYTH-BLAND-GILES- WYTHE-PULASKI-MONTGOMERY-GRAYSON-CARROLL-FLOYD-CRAIG-ALLEGHANY VA- BATH-ROANOKE-BOTETOURT-ROCKBRIDGE-PATRICK-FRANKLIN-BEDFORD- AMHERST-MERCER-SUMMERS-MONROE-GREENBRIER- INCLUDING THE CITIES OF...WEST JEFFERSON...SPARTA...DOBSON... BOONE...WILKESBORO...TAZEWELL...MARION...BLAND...PEARISBURG... WYTHEVILLE...RADFORD...PULASKI...BLACKSBURG...INDEPENDENCE... WHITETOP...TROUTDALE...VOLNEY...GALAX...FLOYD...NEW CASTLE... CLIFTON FORGE...COVINGTON...HOT SPRINGS...ROANOKE...SALEM... FINCASTLE...LEXINGTON...BUENA VISTA...STUART...ROCKY MOUNT... BEDFORD...AMHERST...BLUEFIELD...FLAT TOP...HINTON...HIX...UNION... LEWISBURG...QUINWOOD...DUO...RAINELLE 443 AM EDT THU OCT 31 2013 ...WIND ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 7 AM EDT FRIDAY... THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 4 PM THIS AFTERNOON TO 7 AM EDT FRIDAY. * LOCATIONS...ALONG AND WEST OF THE BLUE RIDGE...ESPECIALLY AT OR ABOVE 2500 FEET. * HAZARDS...STRONG...GUSTY WIND. * WINDS...SOUTH TO SOUTHWEST AT 15 TO 30 MPH WITH GUSTS UP TO 50 MPH. * TIMING...FROM LATE THIS AFTERNOON INTO EARLY FRIDAY MORNING. THE WINDS ARE EXPECTED TO BE THE STRONGEST AROUND MIDNIGHT. * IMPACTS...DOWNED TREE LIMBS AND ISOLATED POWER OUTAGES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
4 follow-up statements
014 WWUS71 KRNK 311951 NPWRNK URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BLACKSBURG VA 351 PM EDT THU OCT 31 2013 ...STRONG GUSTY WINDS THROUGH EARLY FRIDAY MORNING... .A STRONG COLD FRONT ENTERS THE AREA LATE TONIGHT AND MOVES EAST BY FRIDAY EVENING. AHEAD OF THIS FRONT...A LINE OF SHOWERS WILL MOVE ACROSS ACCOMPANIED BY STRONGER WINDS. THE HIGHER ELEVATIONS WILL BE MORE PRONE TO THESE WINDS THIS EVENING INTO FRIDAY MORNING. NCZ001>003-018-019-VAZ007-009>020-022>024-032>035-WVZ042>045- 010400- /O.CON.KRNK.WI.Y.0015.131031T2000Z-131101T1100Z/ ASHE-ALLEGHANY NC-SURRY-WATAUGA-WILKES-TAZEWELL-SMYTH-BLAND-GILES- WYTHE-PULASKI-MONTGOMERY-GRAYSON-CARROLL-FLOYD-CRAIG-ALLEGHANY VA- BATH-ROANOKE-BOTETOURT-ROCKBRIDGE-PATRICK-FRANKLIN-BEDFORD- AMHERST-MERCER-SUMMERS-MONROE-GREENBRIER- INCLUDING THE CITIES OF...WEST JEFFERSON...SPARTA...DOBSON... BOONE...WILKESBORO...TAZEWELL...MARION...BLAND...PEARISBURG... WYTHEVILLE...RADFORD...PULASKI...BLACKSBURG...INDEPENDENCE... WHITETOP...TROUTDALE...VOLNEY...GALAX...FLOYD...NEW CASTLE... CLIFTON FORGE...COVINGTON...HOT SPRINGS...ROANOKE...SALEM... FINCASTLE...LEXINGTON...BUENA VISTA...STUART...ROCKY MOUNT... BEDFORD...AMHERST...BLUEFIELD...FLAT TOP...HINTON...HIX...UNION... LEWISBURG...QUINWOOD...DUO...RAINELLE 351 PM EDT THU OCT 31 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM EDT FRIDAY... * LOCATIONS...ALONG AND WEST OF THE BLUE RIDGE...ESPECIALLY AT OR ABOVE 2500 FEET. * HAZARDS...STRONG...GUSTY WINDS. * WINDS...SOUTH 15 TO 25 MPH WITH GUSTS UP TO 50 MPH. * TIMING...THROUGH EARLY FRIDAY MORNING. THE WINDS ARE EXPECTED TO BE THE STRONGEST FROM 11 PM UNTIL 5 AM. * IMPACTS...DOWNED TREE LIMBS AND ISOLATED POWER OUTAGES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WIND GUSTS TO 50 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
724 WWUS71 KRNK 010116 NPWRNK URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BLACKSBURG VA 916 PM EDT THU OCT 31 2013 ...STRONG GUSTY WINDS THROUGH EARLY FRIDAY MORNING... .A STRONG COLD FRONT ENTERS THE AREA LATE TONIGHT AND MOVES EAST BY FRIDAY EVENING. AHEAD OF THIS FRONT...A LINE OF SHOWERS WILL MOVE ACROSS ACCOMPANIED BY STRONGER WINDS. THE HIGHER ELEVATIONS WILL BE MORE PRONE TO THESE WINDS THIS EVENING INTO FRIDAY MORNING. NCZ001>003-018-019-VAZ007-009>020-022>024-032>035-WVZ042>045- 010930- /O.CON.KRNK.WI.Y.0015.000000T0000Z-131101T1100Z/ ASHE-ALLEGHANY NC-SURRY-WATAUGA-WILKES-TAZEWELL-SMYTH-BLAND-GILES- WYTHE-PULASKI-MONTGOMERY-GRAYSON-CARROLL-FLOYD-CRAIG-ALLEGHANY VA- BATH-ROANOKE-BOTETOURT-ROCKBRIDGE-PATRICK-FRANKLIN-BEDFORD- AMHERST-MERCER-SUMMERS-MONROE-GREENBRIER- INCLUDING THE CITIES OF...WEST JEFFERSON...SPARTA...DOBSON... BOONE...WILKESBORO...TAZEWELL...MARION...BLAND...PEARISBURG... WYTHEVILLE...RADFORD...PULASKI...BLACKSBURG...INDEPENDENCE... WHITETOP...TROUTDALE...VOLNEY...GALAX...FLOYD...NEW CASTLE... CLIFTON FORGE...COVINGTON...HOT SPRINGS...ROANOKE...SALEM... FINCASTLE...LEXINGTON...BUENA VISTA...STUART...ROCKY MOUNT... BEDFORD...AMHERST...BLUEFIELD...FLAT TOP...HINTON...HIX...UNION... LEWISBURG...QUINWOOD...DUO...RAINELLE 916 PM EDT THU OCT 31 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM EDT FRIDAY... * LOCATIONS...ALONG AND WEST OF THE BLUE RIDGE...ESPECIALLY AT OR ABOVE 2500 FEET. * HAZARDS...STRONG...GUSTY WINDS. * WINDS...SOUTH 15 TO 25 MPH WITH GUSTS UP TO 55 MPH. * TIMING...THROUGH EARLY FRIDAY MORNING. THE WINDS ARE EXPECTED TO BE THE STRONGEST FROM 11 PM UNTIL 5 AM. * IMPACTS...DOWNED TREE LIMBS AND ISOLATED POWER OUTAGES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WIND GUSTS TO 50 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
078 WWUS71 KRNK 010857 NPWRNK URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BLACKSBURG VA 457 AM EDT FRI NOV 1 2013 ...STRONG GUSTY WINDS THIS MORNING... .A STRONG COLD FRONT WILL CROSS THE AREA THIS MORNING. AHEAD OF THIS FRONT...ALONG WITH A LINE OF SHOWERS. STRONGER WINDS ARE LIKELY WITH THESE SHOWERS AND AT HIGHER ELEVATIONS. NCZ001>003-018-019-VAZ007-009>020-022>024-032>035-WVZ042>045- 011100- /O.CON.KRNK.WI.Y.0015.000000T0000Z-131101T1100Z/ ASHE-ALLEGHANY NC-SURRY-WATAUGA-WILKES-TAZEWELL-SMYTH-BLAND-GILES- WYTHE-PULASKI-MONTGOMERY-GRAYSON-CARROLL-FLOYD-CRAIG-ALLEGHANY VA- BATH-ROANOKE-BOTETOURT-ROCKBRIDGE-PATRICK-FRANKLIN-BEDFORD- AMHERST-MERCER-SUMMERS-MONROE-GREENBRIER- INCLUDING THE CITIES OF...WEST JEFFERSON...SPARTA...DOBSON... BOONE...WILKESBORO...TAZEWELL...MARION...BLAND...PEARISBURG... WYTHEVILLE...RADFORD...PULASKI...BLACKSBURG...INDEPENDENCE... WHITETOP...TROUTDALE...VOLNEY...GALAX...FLOYD...NEW CASTLE... CLIFTON FORGE...COVINGTON...HOT SPRINGS...ROANOKE...SALEM... FINCASTLE...LEXINGTON...BUENA VISTA...STUART...ROCKY MOUNT... BEDFORD...AMHERST...BLUEFIELD...FLAT TOP...HINTON...HIX...UNION... LEWISBURG...QUINWOOD...DUO...RAINELLE 457 AM EDT FRI NOV 1 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM EDT THIS MORNING... * LOCATIONS...ALONG AND WEST OF THE BLUE RIDGE...ESPECIALLY AT OR ABOVE 2500 FEET. * HAZARDS...STRONG...GUSTY WINDS. * WINDS...SOUTHWEST 15 TO 25 MPH WITH GUSTS UP TO 40 MPH. * TIMING...THIS MORNING. WINDS WILL DIMINISH AFTER THE FRONT GOES THROUGH LATER THIS MORNING. * IMPACTS...DOWNED TREE LIMBS AND ISOLATED POWER OUTAGES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WIND GUSTS TO 50 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
695 WWUS71 KRNK 011125 NPWRNK URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BLACKSBURG VA 725 AM EDT FRI NOV 1 2013 ...WINDS WILL DIMINISH BY THIS AFTERNOON... .A COLD FRONT CONTINUED TO MOVE EAST ACROSS THE APPALACHIANS THIS MORNING. NCZ001>003-018-019-VAZ007-009>020-022>024-032>035-WVZ042>045- 011230- /O.EXP.KRNK.WI.Y.0015.000000T0000Z-131101T1100Z/ ASHE-ALLEGHANY NC-SURRY-WATAUGA-WILKES-TAZEWELL-SMYTH-BLAND-GILES- WYTHE-PULASKI-MONTGOMERY-GRAYSON-CARROLL-FLOYD-CRAIG-ALLEGHANY VA- BATH-ROANOKE-BOTETOURT-ROCKBRIDGE-PATRICK-FRANKLIN-BEDFORD- AMHERST-MERCER-SUMMERS-MONROE-GREENBRIER- INCLUDING THE CITIES OF...WEST JEFFERSON...SPARTA...DOBSON... BOONE...WILKESBORO...TAZEWELL...MARION...BLAND...PEARISBURG... WYTHEVILLE...RADFORD...PULASKI...BLACKSBURG...INDEPENDENCE... WHITETOP...TROUTDALE...VOLNEY...GALAX...FLOYD...NEW CASTLE... CLIFTON FORGE...COVINGTON...HOT SPRINGS...ROANOKE...SALEM... FINCASTLE...LEXINGTON...BUENA VISTA...STUART...ROCKY MOUNT... BEDFORD...AMHERST...BLUEFIELD...FLAT TOP...HINTON...HIX...UNION... LEWISBURG...QUINWOOD...DUO...RAINELLE 725 AM EDT FRI NOV 1 2013 ...WIND ADVISORY HAS EXPIRED... A COLD FRONT WAS EXITING THE ADVISORY AREA. WINDS AHEAD OF THE FRONT AND WITH THE BAND OF SHOWERS ALONG THE FRONT ARE EXPECTED TO STAY BREEZY...BUT ANY GUSTS WILL BE LESS THAN 50 MPH. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this wind advisory went out at Oct 31, 1:54 AM EDT, 2 hours 49 minutes earlier.
Area forecast discussion, Oct 31, 1:54 AM EDT, 2 hours 49 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BLACKSBURG VA 154 AM EDT THU OCT 31 2013 .SYNOPSIS... LOW PRESSURE OVER THE CENTRAL PLAINS WILL MOVE NORTHEAST INTO SOUTHERN ONTARIO BY FRIDAY MORNING. A STRONG COLD FRONT TRAILING SOUTH FROM THE LOW WILL SWEEP ACROSS THE EASTERN UNITED STATES. HIGH PRESSURE WILL BUILD INTO THE AREA FROM THE WEST FOR SATURDAY AND SUNDAY. && .NEAR TERM /THROUGH TODAY/... AS OF 905 PM EDT WEDNESDAY... WEAK WARM FRONT HAS SLIPPED JUST NORTH OF THE AREA THIS EVENING WITH ONLY AREAS OF STRATO-CU REMAINING GIVEN ONLY LEFTOVER LOW LEVEL MOISTURE PER EVENING RNK SOUNDING. THIS COMBO WITH LACK OF ANY ADDED SHORTWAVE ENERGY SHOULD ALLOW FOR A MAINLY DRY OVERNIGHT WITH SOME PATCHY FOG AROUND ESPCLY WHERE EARLIER RAINFALL OCCURRED. HOWEVER GIVEN LACK OF RADIATIONAL COOLING AS UPSTREAM DEBRIS CLOUDS FROM CONVECTION TO THE WEST SPILLS EAST...NOT EXPECTING WIDESPREAD DENSE FOG AT THIS POINT UNLESS CLOUDS DIMINISH A BIT MORE. OTRW RATHER WARM AND RATHER HUMID OVERNIGHT UNDER MAINLY CLOUDY SKIES WITH SOME BREAKS LIKELY OUT EAST GIVEN WESTERLY FLOW ALOFT. ALSO BUMPED UP LOWS A CAT OR SO ESPCLY OVER THE WEST WHERE EXPECTING CLOUD COVER TO BE MORE PERSISTENT OVERNIGHT. HIGH PRESSURE WILL BE SHIFTING OFF THE EAST COAST THURSDAY AS UPPER TROUGH AMPLIFIES AND DEEPENING SURFACE LOW LIFTS INTO THE NORTHERN GREAT LAKES PUSHING A WELL-ADVERTISED STRONG COLD FRONT FROM THE OHIO VALLEY TOWARDS THE EAST COAST. POPS WILL INCREASE FROM WEST TO EAST AS THE DAY PROGRESSES. WITH STRONG BULK SHEAR IN LOW CAPE ENVIRONMENT....STRONG STORMS WITH WIND DAMAGE MAY BE POSSIBLE WITH CONVECTION THAT MOVES INTO THE AREA THURSDAY EVENING INTO THURSDAY NIGHT. WITH A SOUTHWEST FLOW IN THE WARM SECTOR...THURSDAY WILL BE VERY MILD WITH HIGH TEMPERATURES VARYING FROM THE MID 60S IN THE MOUNTAINS TO THE MID 70S IN THE PIEDMONT. && .SHORT TERM /TONIGHT THROUGH SATURDAY NIGHT/... AS OF 400 PM EDT WEDNESDAY... STRONG SURFACE FRONT ASSOCIATED WITH LINE OF SHOWERS...EMBEDDED STORMS...IS EXPECTED TO TRAIL SOUTH FROM LOW PRESSURE OVER SOUTHERN ONTARIO ALONG FOOTHILLS OF BLUE RIDGE INTO THE PIEDMONT BY FRIDAY MORNING. BY FRIDAY MORNING...STRONGEST ENERGY ALOFT WILL HAVE MOVED NORTHEAST AND AWAY FROM AREA. AS SUCH...SURFACE FRONT WILL BE WEAKENING WITH TIME AS IT EXITS THE CWA AND PUSHING INTO EASTERN VA/NC. PRECIP BEHIND THE FRONT IS EXPECTED TO COME TO AN ABRUPT END FRIDAY MORNING. AIRMASS CHANGE IMMEDIATELY BEHIND THE FRONT DOES NOT LOOK THAT IMPRESSIVE...SO WITH SOME SUN FRIDAY...TEMPERATURES SHOULD REBOUND INTO THE 60S/70S. A MORE NOTICEABLE AIRMASS CHANGE WILL TAKE PLACE FRIDAY AS THE UPPER TROUGH PASSES OVERHEAD...THICKNESSES TAKING A MORE RESPECTABLE TUMBLE SATURDAY AFTERNOON AND SATURDAY NIGHT. AS COLD AIR ADVECTION GETS UNDERWAY SATURDAY...LOOK FOR BREEZY CONDITIONS TO DEVELOP ACROSS THE REGION WITH GUSTY WINDS PERSISTING ACROSS THE MOUNTAINS SATURDAY NIGHT INTO SUNDAY. LOW LEVEL MOISTURE WILL ALSO SPREAD BACK INTO THE MOUNTAINS LATE SATURDAY WITH CHC FOR MOUNTAIN SHOWERS SATURDAY AFTERNOON...AND A TRANSITION FROM RAIN SHOWERS TO FLURRIES SATURDAY NIGHT AS SURFACE TEMPERATURES DIP INTO THE 30S. && .LONG TERM /SUNDAY THROUGH WEDNESDAY/... AS OF 400 PM EDT WEDNESDAY... HIGH PRESSURE IS EXPECTED TO PASS OVERHEAD SUNDAY INTO MONDAY...WINDS SUBSIDING SUNDAY NIGHT...WITH A FROSTY START MONDAY. THE COOLEST TEMPERATURES NEXT WEEK WILL MONDAY. AFTER THAT...THICKNESSES RISE PER RIDGE OF HIGH PRESSURE BUILDING OVER THE SOUTHEAST STATES...RESULTING IN A RETURN TO SOUTHERLY FLOW ACROSS OUR AREA BY MID WEEK ASSOCIATED WITH MODERATING TEMPERATURES. NEXT APPRECIABLE THREAT FOR PRECIP IS EXPECTED IN THE WEDNESDAY/THURSDAY TIME FRAME ASSOCIATED WITH THE NEXT UPPER LEVEL TROUGH. && .AVIATION /06Z THURSDAY THROUGH MONDAY/... AS OF 145 AM EDT THURSDAY... FORECAST AREA WILL BE IN THE WARM...MOIST AIR MASS AHEAD OF STRONG COLD FRONT TODAY AND TONIGHT. WINDS WILL INCREASE FROM THE SOUTHEAST AND SOUTH BY THIS AFTERNOON WITH GUSTS UP TO 25 KNOTS BEFORE 00Z/8PM. WIDELY SCATTERED SHOWERS MAY DEVELOP OVER THE MOUNTAINS THIS AFTERNOON BUT COVERAGE WILL BE TOO LIMITED TO INCLUDE IN THE TAFS AT THIS TIME. THE FRONT AND ASSOCIATED MODERATE TO HEAVY SHOWERS WITH MVFR TO IFR CEILINGS AND VISIBILITIES WILL ARRIVE IN KLWB AND KBLF SHORTLY BEFORE 06Z END OF THE TAF FORECAST PERIOD. WINDS DURING THE NIGHT WILL REMAIN STRONG AND GUSTY. GUSTS FROM THE SOUTH TO SOUTHWEST AT 20 TO 30 KNOTS WILL BE COMMON. THE FRONT AND PRECIPITATION WILL CONTINUE EAST FRIDAY MORNING AND BY 18Z/2PM FRIDAY WILL BE EAST OF KROA/KLYH/KDAN AND KBCB. HIGHER WIND GUSTS WILL POSSIBLE WITH ANY OF THE STRONGER SHOWERS. MODELS WERE SHOWING UP TO A 60 KNOT LOW LEVEL JET AHEAD OF THE FRONT. LOOK FOR INCREASING NORTHWEST FLOW BEHIND THE COLD FRONT. THIS WILL RESULT IN UPSLOPE RAIN/SNOW SHOWERS ACROSS THE PREFERRED UPSLOPE REGIONS OF SOUTHEAST WEST VIRGINIA SATURDAY INTO SUNDAY ALONG WITH IFR-MVFR CEILINGS. CONDITIONS SHOULD IMPROVE TO VFR EAST OF THE BLUE RIDGE. LOW LEVEL MOISTURE OVER THE MOUNTAINS WILL ERODE FOR SUNDAY NIGHT AND MONDAY RESULTING IN VFR CONDITIONS. && .RNK WATCHES/WARNINGS/ADVISORIES... VA...NONE. NC...NONE. WV...NONE. && SYNOPSIS...PM NEAR TERM...JH/KK SHORT TERM...PM LONG TERM...PM AVIATION...AMS/RAB
Hazardous weather outlook, Oct 30, 5:22 AM EDT, 23 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 522 AM EDT WED OCT 30 2013 NCZ001>003-018>020-VAZ007-009>020-022>024-032>035-045>047-059- WVZ042>045-310930- ASHE-ALLEGHANY NC-SURRY-WATAUGA-WILKES-YADKIN-TAZEWELL-SMYTH-BLAND- GILES-WYTHE-PULASKI-MONTGOMERY-GRAYSON-CARROLL-FLOYD-CRAIG- ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE-PATRICK-FRANKLIN- BEDFORD-AMHERST-CAMPBELL-APPOMATTOX-BUCKINGHAM-CHARLOTTE-MERCER- SUMMERS-MONROE-GREENBRIER- 522 AM EDT WED OCT 30 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. GUSTY WINDS TO 45 MPH ARE POSSIBLE ACROSS THE HIGHEST ELEVATIONS WITH A COLD FRONTAL PASSAGE THURSDAY NIGHT AND FRIDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ004>006-VAZ043-044-058-310930- STOKES-ROCKINGHAM-CASWELL-HENRY-PITTSYLVANIA-HALIFAX- 522 AM EDT WED OCT 30 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA AND SOUTH CENTRAL VIRGINIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. A COLD FRONT WILL APPROACH EARLY ON FRIDAY WITH SHOWERS AND AN ISOLATED THUNDERSTORM POSSIBLE. STRONG WIND GUSTS ARE LIKELY AND EVEN HIGHER WINDS COULD MIX DOWN IF ANY THUNDERSTORMS DO DEVELOP. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Nearby
Wind Advisories in Virginia, 2013Wind Advisories in North Carolina, 2013Wind Advisories in West Virginia, 2013Every wind advisory in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.